Hello and welcome,
Hi I am Dr Nilajkumar and will be helping you.
The heavy bleeding may be due to coming off from the depo shot. As estrogen
was suppressed for such a long time, after stopping the shot it may rebound and some women my experience heavier than regular bleed. Also since the flow was suppressed for so long, some women feel even a normal flow to be heavy. Do not worry about this. It will settle down in a few cycles. if it doesn't, then look for other causes of bleeding like fibroids and hormonal
imbalances. Most likely it will settle in a few months. For now you may take mefenamic acid
tablets to control bleeding.
, yes you are prone for pregnancy and need to use another method if you want to avoid pregnancy. Barriers are excellent methods and there is not need to take hormones in addition to protection from STD's.
Hope this satisfies your query.
Thanks for using HCM.
Feel free to ask any more questions that you may have.
Dr Nilajkumar Bagde
Consultant Obstetrician and Gynecologist